1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Skin Irritation with Omnipod

Discussion in 'Insulin Pump Forum' started by WenB, Jan 2, 2020.

  1. WenB

    WenB · Newbie

    Messages:
    3
    Likes Received:
    1
    Trophy Points:
    1
    I am using the Omnipod Insulin pump, which I love, but I am having problems with my skin becoming sore by the third day. When I remove the pod my skin is red, sore and dry for several days.
    Can anyone recommend a kind of barrier that can be applied prior to placing the pod to stop this? Nurse at clinic said ask Omnipod Customer Care and they say they are not allowed to recommend and that I should ask a pharmacist, I have tried 2 but they can't help.
    I can't believe I am the only one with this problem!!
     
  2. Energize

    Energize Type 2 · Well-Known Member

    Messages:
    806
    Likes Received:
    457
    Trophy Points:
    103
    Hi @WenB

    Welcome to the forum. I can't comment regarding Omnipod problems but I do use Libre and appreciate the potential of skin issues in regard the adhesives. No, I don't expect you are alone with your problems.

    Facebook has various pages regarding skin issues in relation to Dexcom, Libre and, I think, Omnipod so maybe have a search around there

    Also, I did a quick Google search and came up with lots of links - https://www.google.com/search?client=firefox-b-d&q=omnipod+skin+reactions

    There are lots of products on the market for 'adhesive' issues on skin and, in fact, will be lots of expertise and experience regarding similiar issues at your local hospital, if you can find the right person(s) ...

    Until you get others posting, perhaps have a look at these above.

    Wishing you well in this.
     
    • Agree Agree x 1
  3. Medusa41

    Medusa41 Type 1 · Well-Known Member

    Messages:
    418
    Likes Received:
    429
    Trophy Points:
    103
    Cavilon is good - I have a spray. I got it from Amazon. Oh yes Skintac too as @Kim Possible says
     
  4. becca59

    becca59 Type 1 · Well-Known Member

    Messages:
    1,948
    Likes Received:
    2,468
    Trophy Points:
    198
    Cavilon, which I use under the Libre. Hospital recommended it. I order it from Amazon.
     
    • Like Like x 1
  5. Judith Bishop

    Judith Bishop Type 1 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    41
    Hi,
    Like you, I love my pod system but I’m having the same issues as you. It is causing me huge problems. My latest batch of pods from February 2020 onwards are causing severe irritation, so much so I’m having difficulty finding a suitable ‘irritation free’ area for a new pod.
    Prior to February my previous pods work brilliantly, with no skin irritation but I have just a couple of these older pods left.

    This same thing happened in 2016. I was told that the pods glue backing had not be changed/altered. (Much later, I was told that the adhesive had been changed.) At that time I was recommended by a nurse to use Cavilon no sting barrier spray & on top of this I was told to use ‘Tegaderm’ a Hydrocolloid dressing as an additional second barrier. This helped but showering, bathing was near impossible because the heat/water caused the Tegaderm to peel away from the skin.
    I hope this might be of some help to you but please let me know how you get on or if you have found anything that has helped you. I’m still searching for a better option.
    Many thanks,
    Judith BIshop


    Post edited by moderator to remove personal information
     
    #5 Judith Bishop, Jul 9, 2020 at 1:54 PM
    Last edited by a moderator: Jul 9, 2020
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook